Embracing life with chronic pain.

Posts tagged ‘Cymbalta withdrawal’

Week One — Cymbalta Free

What a whirlwind this past week has been! I have experienced electric shocks and electric zaps (a slow-motion form of the fast shocks), intense nausea, insomnia followed by sleeping all day –unable to wake, thick brain fog, inability to use the correct words when attempting to speak…not to mention the symptoms of my conditions thrown into the mix!!

Yesterday was the worst for pain that I have ever experienced. Yes…you read that right!  Mere words cannot relay the reality, yet I must try.  It is SO important that we know and absolutely believe that we are not alone in dealing with our hidden illnesses/conditions.

Yesterday brought tears to me eyes, truly crying because the pain was so extensive, so overbearing, so excruciating. Every single inch of my body was screaming at the top of its lungs: exaggerated pain from touch (clothing, slight breeze from the ceiling fan), Tinnitus volume turned up on high, stabbing and throbbing sensations coursing up and down my legs.  It was hard to differentiate from the symptoms of my Fibromyalgia/Polyarthralgia/Chronic Pain Disorder/Neuralgia/IBS-D/etc. and those produced by the absence of the Cymbalta.

This morning brought a huge sigh of relief!  There is a true difference in my body today.  I am experiencing the symptoms of my conditions…albeit they are still higher than my “normal”, would be categorized as a “Fibro Flare”…yet I feel that they will slowly settle…settle enough for my Pain Specialist to make further adjustments as needed to my pain pump.

What a rough ride! I am sure that I will still have some issues arise, however, it is uplifting to know that the first week following the last dosage is the most difficult. One step at a time…one day at a time.

 

Advertisements

Change of Plans

This morning was a scheduled appointment with my pain specialist for another adjustment to my pain pump. I also had questions regarding getting off of Cymbalta.  Three weeks ago tomorrow I started the process of removing Cymbalta from my medication list…as you have seen on prior blogs, for the first two weeks I took the reduced dose daily…to be followed by two weeks of the reduced dose every other day.

Today was one of the days to take the reduced dosage.  Within 45 minutes, I was experiencing those darn electric shocks — roughly a jolt every 30 seconds; severe abdominal cramping; extreme brain fog (trying to write this is SO difficult); extreme nausea; right side of body is on fire, burning from head to toe; muscle spasms in legs, arms and hands; skin hurts to be touched –even by the lightest of shirts; intense irritability that I am having a hard time controlling; feet throbbing and stabbing…these are the most profound and outside of the “usual” intensity when experienced during my “normal” day.

I was able to let him know that this type of “flare” had taken place with each dosage during this every other day schedule…not to mention that many of these have present since lowering the dose 3 weeks ago (just less intense). Thankfully, my pain specialist said that I had been on the lower dosage long enough to stop taking it all together!

He told me that this is the most difficult part of the process.  Getting off of Cymbalta is extremely difficult for a lot of us!  He did say that my body should settle down within the next 3 – 5 days.

This process has been rough…to be honest, absolutely horrible! Yet it is helpful to have, as my Dad put it, “a light at the end of the tunnel”!

Tag Cloud